MAUDE Adverse Event Report: COOK INC COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER; HES INSUFFLATOR-CARBON DIOXIDE, URETOTUBAL (AND ACCESSORIES)

COOK INC COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER; HES INSUFFLATOR-CARBON DIOXIDE, URETOTUBAL (AND ACCESSORIES)
Model Number G17471
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that after a hysterosalpingogram was completed, the user had difficulty deflating the cook silicone balloon hysterosalpingography injection catheter.The user then utilized another syringe to complete the "difficult procedure".No adverse effects to the patient were reported.No portion of the device remained within the patient after the procedure was completed.The patient did not require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Additional information: b5 (event), d10 (concomitant medical products).Investigation/evaluation: a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, and quality control data.Visual examination confirmed the catheter was returned in used condition.The catheter was bent into a curve, likely from the way it was returned.No other visible anomalies were observed on the catheter.A functional test was performed by inflating the balloon with air.The balloon expanded properly indicating the inflation line functioned as intended.The balloon was immediately deflated when the syringe was disconnected from the inflation valve.The balloon was inflated a second time and again the balloon deflated when the syringe was removed from the inflation fitting.Each balloon is leak tested during manufacturing and inspection processes.A review of the device history record found no non-conformances.Because there are no non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: how supplied "upon removal from the package, inspect the product to ensure no damage has occurred." a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The complaint was confirmed based on customer testimony and examination of the returned device.It was concluded that a definitive cause of the check valve failure could not be determined from the available information.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received on 17oct2019: it was confirmed that the procedure was completed using a different syringe and the same balloon.

Brand Name
COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER
Common Device Name
HES INSUFFLATOR-CARBON DIOXIDE, URETOTUBAL (AND ACCESSORIES)
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9192525
Report Number1820334-2019-02600
Device Sequence Number13913371
Product Code HES
UDI-Device Identifier00827002174719
UDI-Public(01)00827002174719(17)211212(10)9376842
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K891290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2021
Device Model NumberG17471
Device Catalogue NumberJ-CHSG-703001
Device Lot Number9376842
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2019
Initial Date Received by Manufacturer 10/14/2019
Supplement Date Received by Manufacturer10/17/2019
Initial Report FDA Received Date10/15/2019
Supplement Report FDA Received Date11/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age40 YR
Patient Weight55